Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 125, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 17, 2017, 4:17 PM CDT for 10 counties in Iowa. It was in force for 43 min. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2017, 4:17 PM CDT (21:17 UTC)
- Expired
- May 17, 2017, 5:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Boone County, IA, Dallas County, IA, Greene County, IA, Guthrie County, IA, Jasper County, IA, Madison County, IA, Marshall County, IA, Polk County, IA, Story County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 5 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 4:18 PM CDT | TSTM WND DMG | 1 Wnw Cumming, IA | SEMI BLOWN OVER ON I-35 AT MILE MARKER 65. |
| May 17, 4:18 PM CDT | TSTM WND DMG | 3 Ne Windsor Heights, IA | 12 TO 13 INCH TREE SNAPPED. BRANCHES IN STREET. TIME ESTIMATED BY RADAR. |
| May 17, 4:18 PM CDT | TSTM WND GST 70 | 1 S Norwalk, IA | WIND GUSTS OF 60 TO 70 MPH. |
| May 17, 4:19 PM CDT | TSTM WND GST 70 | Grimes, IA | |
| May 17, 4:21 PM CDT | TSTM WND DMG | 3 S Polk City, IA | TREE BRANCHES DOWN ON BEAVER DR. POWER OUTAGES IN JOHNSTON. |
| May 17, 4:22 PM CDT | TSTM WND DMG | 3 Ne Des Moines, IA | TREE DAMAGE ON EASTON BLVD NEAR 22ND. TIME ESTIMATED BY RADAR. |
| May 17, 4:25 PM CDT | TSTM WND DMG | 2 Nne Windsor Heights, IA | LARGE TREE SPLIT NEAR BASE. LANDED ACROSS ROADWAY. TIME ESTIMATED BY RADAR. DELAYED REPORT. |
| May 17, 4:25 PM CDT | TSTM WND GST 70 | 2 Nnw Des Moines, IA | EVACUATION OF TALL BUILDINGS IN CAPITAL SQUARE UNDERWAY. VERY STRONG WIND DOWNTOWN. SPOTTER ESTIMATED 70 MPH. |
| May 17, 4:28 PM CDT | TSTM WND DMG | 1 Wsw West Des Moines, IA | TREE DAMAGE 6 TO 12 INCH LIMB TORN OFF MAIN TRUNK. |
| May 17, 4:28 PM CDT | TSTM WND GST 60 | 3 Ne Des Moines, IA | MINOR TREE DAMAGE IN AREA. |
| May 17, 4:30 PM CDT | TSTM WND DMG | Dallas Center, IA | POWER LINES DOWN BETWEEN DALLAS CENTER AND GRIMES. DALLAS CENTER IS WITHOUT POWER. |
| May 17, 4:30 PM CDT | TSTM WND GST 58 | 1 Nw Altoona, IA | RWIS MEASUREMENT NEAR I-80/HWY 65. |
| May 17, 4:30 PM CDT | TSTM WND GST 58 | Altoona, IA | RWIS STATION AT I80 AND US 65. |
| May 17, 4:36 PM CDT | TSTM WND DMG | 1 W Grimes, IA | REPORT OF POWER LINES DOWN NEAR DALLAS CENTER-GRIMES HIGH SCHOOL. |
| May 17, 4:36 PM CDT | TSTM WND DMG | Des Moines, IA | DOZENS OF REPORTS OF WIRES DOWN, TREES DOWN, POWER OUTAGES DUE TO TRANSFORMER DAMAGE, AND MOTOR VEHICLE CRASHES SUSPECTED TO BE STORM RELATED. METRO-WIDE REPORTS TOO NUMEROUS TO REPORT. |
| May 17, 4:40 PM CDT | TSTM WND GST 60 | 1 Ne Colfax, IA | STRONG WINDS. HEAVY RAIN APPROACHING. |
| May 17, 4:44 PM CDT | TSTM WND DMG | 2 Nnw Ames, IA | STRONG WINDS ( NO ESTIMATE ) ... DUMPSTERS KNOCKED OVER. |
| May 17, 5:00 PM CDT | TSTM WND DMG | Napier, IA | MULTIPLE FARMSTEADS WITH ROOF DAMAGE FROM WIND. MORE INFO COMING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 12:08 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503
WUUS53 KDMX 172117
SVRDMX
IAC015-049-073-077-099-121-127-153-169-181-172200-
/O.NEW.KDMX.SV.W.0125.170517T2117Z-170517T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
417 PM CDT WED MAY 17 2017
The National Weather Service in Des Moines has issued a
* Severe Thunderstorm Warning for...
Polk County in central Iowa...
Story County in central Iowa...
Eastern Greene County in west central Iowa...
Southern Marshall County in central Iowa...
Northeastern Madison County in south central Iowa...
Northeastern Guthrie County in west central Iowa...
Western Jasper County in central Iowa...
Boone County in central Iowa...
Dallas County in central Iowa...
Northern Warren County in south central Iowa...
* Until 500 PM CDT.
* At 415 PM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Jefferson to near Grimes to near
Carlisle, moving north at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters. At 410 pm...65 to 70 mph winds
were reported in West Des Moines.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Des Moines, Ames, West Des Moines, Ankeny, Urbandale, Johnston,
Clive, Newton, Indianola, Altoona, Waukee, Boone, Norwalk, Pleasant
Hill, Grimes, Perry, Nevada, Jefferson, Adel and Windsor Heights.
This includes the following highways...
Interstate 35 between mile markers 63 and 72, and between mile
markers 87 and 126.
Interstate 80 between mile markers 113 and 164.
Interstate 235 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing wind
damage across central Iowa. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
&&
A tornado watch remains in effect until 700 PM CDT for central, south
central and west central Iowa.
LAT...LON 4136 9355 4148 9387 4184 9443 4221 9434
4221 9330 4188 9277
TIME...MOT...LOC 2115Z 194DEG 68KT 4192 9433 4171 9385 4146 9343
HAIL...<.75IN
WIND...70MPH
$$
MF1 follow-up statement
752
WWUS53 KDMX 172140
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
440 PM CDT WED MAY 17 2017
IAC077-121-181-172150-
/O.CAN.KDMX.SV.W.0125.000000T0000Z-170517T2200Z/
Madison IA-Guthrie IA-Warren IA-
440 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON...
NORTHEASTERN GUTHRIE AND NORTHERN WARREN COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area.Therefore, the warning has been cancelled.
A tornado watch remains in effect until 700 PM CDT for central and
west central Iowa.
LAT...LON 4151 9333 4161 9346 4183 9373 4199 9439
4221 9433 4221 9330 4188 9277 4163 9314
TIME...MOT...LOC 2140Z 226DEG 59KT 4219 9397 4201 9353 4165 9319
$$
IAC015-049-073-099-127-153-169-172200-
/O.CON.KDMX.SV.W.0125.000000T0000Z-170517T2200Z/
Polk IA-Story IA-Greene IA-Marshall IA-Jasper IA-Boone IA-Dallas IA-
440 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHERN POLK...STORY...NORTHEASTERN GREENE...SOUTHERN
MARSHALL...WESTERN JASPER...BOONE AND NORTHEASTERN DALLAS COUNTIES...
At 440 PM CDT, severe thunderstorms were located along a line
extending from 10 miles northwest of Boone to near Nevada to near
Colfax, moving northeast at 70 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters. These storms have a history of
producing wind gusts from 60 to 70 mph with numerous trees
down and minor structural damage.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Ames, Ankeny, Newton, Altoona, Boone, Nevada, Jefferson, Bondurant,
Story City, Huxley, Madrid, Mitchellville, Colfax, Ogden, Prairie
City, Slater, State Center, Roland, Baxter and Gilbert.
This includes the following highways...
Interstate 35 between mile markers 91 and 126.
Interstate 80 between mile markers 141 and 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 700 PM CDT for central and
west central Iowa.
LAT...LON 4151 9333 4161 9346 4183 9373 4199 9439
4221 9433 4221 9330 4188 9277 4163 9314
TIME...MOT...LOC 2140Z 226DEG 59KT 4219 9397 4201 9353 4165 9319
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
MFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 4:06 PM CDT, 11 minutes earlier.
Area forecast discussion, May 17, 4:06 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 406 PM CDT Wed May 17 2017 .SHORT TERM.../Tonight through Thursday/ Issued at 400 PM CDT Wed May 17 2017 Round one of thunderstorms is pushing into northern Iowa early this afternoon with a cluster of storms near Spencer at 2 PM and another approaching Iowa Falls. These storms will continue to move to the north or north-northeast through the afternoon and be in southern Minnesota by around 21z/4pm. Behind these storms, clearing followed by bubbling cumulus and new thunderstorm development are occurring over central Iowa. Additional thunderstorms are moving out of southeast Nebraska and northeastern Kansas, which have formed on the nose of a strong PV anomaly. These storms will move northeastward from northeastern Kansas early this afternoon through the state this afternoon and evening with all modes of severe weather still possible. Latest hi-res models show these storms pivoting northeastward reaching the Des Moines metro around 21-22z/4-5pm and Waterloo and Mason City around 23-00z/6-7pm. These storms will be moving into an airmass characterized by strong boundary layer heating along with dewpoints generally in the low and middle 60s. However, recent observations have shown a decrease in dewpoints over southern and southwest Iowa, which is where deep layer mixing is taking place due to strong, gusty, synoptic winds as a result of the aforementioned PV anomaly. This is also the area where we have issued a special weather statement in lieu of a wind advisory given our primary concern of severe weather this afternoon. Still, this has yielded MLCAPEs around 1000 J/kg and SBCAPEs of 2000+ J/kg per 18z KOAX ROAB and 19z SPC mesoanalysis. While deep layer shear will be more than sufficient for organized updrafts, low-level shear is marginal currently. However, short term models show this increasing in the next few hours. Mid-level and low-level lapse rates are steepening ahead of the PV anomaly with 8C/km and 7C/km, respectively. The LCLs are currently lowest over northern Iowa around 750m with around 1250 m closer to the Missouri border and freezing level over central Iowa are between 10000 and 11000 feet. As the storms move out of central Iowa into southern Minnesota and eastern Iowa by mid-evening, scattered showers will linger behind through around midnight. Clouds will linger longer over much of the state as winds shift to the west and northwest bringing in cooler and drier air. .LONG TERM.../Thursday night through Wednesday/ Issued at 400 PM CDT Wed May 17 2017 The primary concerns through the period will be precip amounts to end the weak and another system late Monday into Tuesday. Our current Rockies mean trough will remain in place even after the present system departs with fair weather at onset, however our attention will turn to the next embedded low now moving through NV/UT/ID. Deep thermodynamic and kinematic forcing will cross the Missouri Valley into IA overnight into Friday morning resulting in showers and possibly a few thunderstorms. After a minor lull in the forcing late in the day, another short wave will rotate through the base of the long wave trough overnight into Saturday with deformation zone, warm/theta-e advection and frontogenetical forcing all coming together, along with increased deep convergence ahead of the low along the warm front. The precipitable water values and warm cloud depths are not too high for the season, but considering the degree of forcing for this airmass it will potentially lead to widespread amounts over an inch before the system exits. RFC contingency forecasts suggest this will push rivers to significant within bank rises with at least minor flooding certainly possible as well. Thus have likely PoPs going during this window. Heavy rains seem to be the primary threat, but there will be some severe weather potential during peak heating Saturday depending on the surface low track. The warmer, more unstable ECMWF solution would be most favorable with its western most track. Even the cooler GFS has a sliver of uncapped MLCAPEs far southeast in the deep shear so this will need to be monitored in the coming days. Forcing with this system should exit by midday Saturday leading to a regime change by early next week with the mean trough through the Great Lakes. This will keep us in relatively cool NW rather than SW flow. Models are in good agreement dropping a short wave through the trough into the Plains and Iowa late Monday into Tuesday. Instability and shear do not appear to be sufficient to support much of a severe weather threat however nor are heavy rains anticipated. This pattern will keep Iowa temperatures often cool and no better than normal with dewpoints seasonally low as well. && .AVIATION.../For the 18Z TAFS through 18Z Thursday afternoon/ Issued at 1250 PM CDT Wed May 17 2017 Main concern is timing of thunderstorms that will move through central Iowa impacting the terminals this afternoon and evening along with gusty winds. Have tried to time the heavier thunderstorms with TEMPO groups of just a few hours, though amendments may be needed to adjust timing as well as conditions. The thunderstorms will be past most the terminals by mid-evening. While conditions may improve back into VFR after the storms pass, clouds are expected to move back in after midnight through Thursday morning with MVFR ceilings expected over the northern sites with low VFR ceilings over the southern sites. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...Ansorge LONG TERM...Small AVIATION...Ansorge
Hazardous weather outlook, May 17, 3:31 PM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 331 PM CDT Wed May 17 2017 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-182045- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 331 PM CDT Wed May 17 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight There is a slight to enhanced risk for strong to severe thunderstorms this afternoon and evening. The main threat will be weak, fast-moving, isolated tornadoes. Damaging winds, large hail, and periods of heavy rain are secondary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday River flooding is possible in the coming days due to recent rainfall that may cause some rivers to leave their banks. Non-severe thunderstorms are possible Friday through Saturday, as well as Monday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. Ansorge
In the hours before
Local storm report, May 17, 4:00 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
400 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG TRIPOLI 42.81N 92.26W
05/17/2017 BREMER IA PUBLIC
4 INCH DIAMETER BROKEN TREE LIMBS.
&&Local storm report, May 17, 4:07 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
407 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 2 NW MANILLA 41.91N 95.26W
05/17/2017 CRAWFORD IA EMERGENCY MNGR
DAMAGE TO OUTBUILDING.
&&Local storm report, May 17, 4:08 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
408 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG DAWSON 41.85N 94.22W
05/17/2017 DALLAS IA EMERGENCY MNGR
SEMI BLOWN OVER INTO THE DITCH AT THE
INTERSECTION OF P46 AND HIGHWAY 44.
&&
BFLocal storm report, May 17, 4:12 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
412 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG CUMMING 41.48N 93.76W
05/17/2017 WARREN IA PUBLIC
SHINGLES BLOWN OFF HOMES.
&&Local storm report, May 17, 4:13 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
413 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND GST 3 SW CLIVE 41.58N 93.80W
05/17/2017 E65 MPH DALLAS IA NWS EMPLOYEE
&&
CMLocal storm report, May 17, 4:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG DAWSON 41.85N 94.22W
05/17/2017 DALLAS IA EMERGENCY MNGR
POWER POLES BLOWN DOWN ON HIGHWAY 44. SEMI
TRUCK BLOWN OVER AT INTERSECTION OF P46 AND
HIGHWAY 141. THIS WAS ALL BETWEEN PERRY AND
DAWSON.
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:02 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 43 min |
| May 16, 7:41 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford, Sac | 49 min |
| May 16, 7:53 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 37 min |
| May 16, 7:59 PM CDT | Tornado Warning | DMX | Carroll | 16 min |
| May 16, 8:15 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Sac, Webster | 45 min |
| May 16, 8:18 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 42 min |
| May 16, 8:22 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Carroll, Cass, Dallas, Greene and 1 more | 38 min |
| May 16, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Hamilton, Humboldt, Webster, Wright | 42 min |
| May 16, 8:50 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas | 40 min |
| May 16, 8:57 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 33 min |
| May 16, 9:18 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 22 min |
| May 16, 9:19 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago, Worth | 56 min |
| May 16, 9:26 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Webster and 1 more | 49 min |
| May 16, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 15 min |
| May 16, 9:42 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Marshall, Story | 34 min |
| May 16, 9:49 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Worth | 26 min |
| May 16, 10:13 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hamilton, Hardin, Marshall, Story | 29 min |
| May 16, 10:15 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Cerro Gordo, Franklin, Worth | 33 min |
| May 16, 10:40 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy, Hardin | 22 min |
| May 16, 10:46 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 44 min |
| May 16, 11:19 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Union | 26 min |
| May 17, 12:35 AM CDT | Special Weather Statement | DMX | Jasper, Mahaska, Poweshiek | 40 min |
| May 17, 2:42 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 28 min |
| May 17, 3:02 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 43 min |
| May 17, 3:14 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 27 min |
| May 17, 3:28 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 35 min |
| May 17, 3:29 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Madison, Union | 29 min |
| May 17, 3:37 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie | 23 min |
| May 17, 3:46 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Carroll, Cass, Clarke, Dallas and 6 more | 44 min |
| May 17, 3:47 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Marion, Union, Warren and 1 more | 43 min |
| May 17, 3:59 PM CDT | Tornado Warning | DMX | Appanoose, Monroe | 46 min |
| May 17, 4:26 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 22 min |
| May 17, 4:27 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Jasper, Lucas, Mahaska, Marion, Monroe and 4 more | 63 min |
| May 17, 4:36 PM CDT | Tornado Warning | DMX | Mahaska, Monroe, Wapello | 27 min |
| May 17, 4:53 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Grundy, Hamilton, Hardin, Jasper, Marshall and 3 more | 67 min |
| May 17, 5:11 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Webster | 49 min |
| May 17, 5:16 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hamilton, Hancock, Hardin, Wright | 59 min |
| May 17, 5:21 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Wapello | 39 min |
| May 17, 5:32 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler | 43 min |
| May 17, 5:53 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Kossuth, Winnebago, Worth | 34 min |
| May 17, 6:01 PM CDT | Severe Thunderstorm Warning | DMX | Emmet | 8 min |
| May 17, 6:16 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 9 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.